Carl Edwards is a 75-year-old man with congestive heart failure.

Myperfecttutors.com

Carl Edwards is a 75-year-old man with congestive heart failure. Having sustained three myocardial infarctions in the last 10 years, he has decreased left ventricular function. Mr. Edwards takes Digoxin, Capoten, Coreg, and Lasix for management of this disease. Today he presents to the emergency department with fatigue, generalized weakness, and feelings of “skipping” heartbeats. Upon arrival, he is placed on the cardiac monitor, his vital signs are assessed, and an IV is inserted. He currently denies chest pain, but is experiencing some shortness of breath, and is placed on 2 L of oxygen via nasal cannula. Mr. Edwards has noticed over the last 8 to 9 months that mild exercise causes fatigue, dizziness, palpitations, or shortness of breath and is having difficulty living independently and performing his usual ADLs.

a.     Which of his medications might be contributing to his symptoms of generalized weakness and heart irregularities?

b.     For what clinical manifestations should you assess to correlate to his left-sided heart failure?

c.     How do his medications treat his congestive heart failure?

d.     How does the hypokalemia affect the effects of Digitalis?

 
"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"
0 replies

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published. Required fields are marked *